Ohio, 2025Flooding in Ohio, May 3 to 4, 2025
May 3 to 4, 2025 · NWS ILN · 4 events in 1 county or zone
A stalled stationary front sparked showers and thunderstorms that produced heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled stationary front sparked showers and thunderstorms that produced heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 3, 7:40 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, May 3, 7:40 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
840 PM EDT Sat May 3 2025
.SYNOPSIS...
An upper level low to track slowly from the Middle Mississippi
Valley into the Ohio Valley bringing cool, cloudy, and rainy
conditions into the region through Monday. Isolated to scattered
showers linger on Tuesday as the low departs the area with drier
conditions returning toward midweek. Much below normal temperatures
will persist until a warmup develops at midweek.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Mid level low currently over the Mid MS valley will drift slowly through
the overnight hours, making very little eastward progress. While a
respite from the steady rain is expected over eastern IN and portions
of northern KY and western OH, low clouds will persist, along with
temperatures falling into the 40s.
As the low pivots through western KY late tonight, another round of
enhanced moisture will lift north during the region, mainly after
06z. Coverage will be more showery in nature compared to this past
afternoon, along with limited instability/potential for thunder.
Low tonight to range from the mid 40s northwest to the lower 50s
southeast.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Mid/upper level low over western KY at daybreak Sunday is expected
to track slowly east across KY and then rotate into the Tri-State
region Sunday night.
Several narrow arcing axes of rain showers will pivot to the north
across the area as the cutoff low meanders across KY. The best
coverage of rain looks to occur across the souther counties -
closer to the low.
e main concern will be the slow moving nature of the pcpn elements
may lead to spotty/ISO in nature. Under mainly cloudy skies
temperatures will only rise to highs from the mid 50s northwest to
the mid 60s southeast.
Rain shower coverage to decrease Sunday night but a chance threat
will persist thru the night. Lows are expected to be generally in the
upper 40s to around 50.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A vertically-stacked cutoff low remains over the Ohio Valley Monday
into Tuesday before progressing northeast. Cool, cloudy, and showery
conditions persist.
Beyond Tuesday night the forecast exhibits uncertainty. There
appears to be a brief break from upper level troughing for the
midweek when westerlies strengthen. This may allow a reprive from
moderate to high end shower chances and some warmer temperatures to
develop. However, troughing appears likely to up southwest of the
Ohio Vally toward the Gulf states for the end of the week in the
form of a cutoff low. This upper level pattern coincides with
northerly low level flow and below average temperatures in the Ohio
Valley. There is a chance the troughing sets up far enough south
that the ridging, and warmer air, north of the trough could work
into the area but that seems fairly unlikely at this time.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
With the area dominated by a meandering upper level low over the mid
MS Valley, MVFR to occasionally IFR cigs through the period, some
potential for LIFR cigs. Visibility will generally be VFR to
occasionally MVFR in showers. Earlier wind gusts associated with some
low level convergence on a weakening trend, so wind gusts expected
to diminish a bit overnight, though remain generally above 10kts.
After 12z, MVFR to occasionally IFR cigs prevail, with PROB30 shra
through much of the daylight hours.
OUTLOOK...MVFR CIGs may persist at times through Monday and Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Campbell
AVIATION...JDR
Hazardous weather outlook, May 3, 2:32 PM EST, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
332 PM EDT Sat May 3 2025
INZ050-058-059-066-073-OHZ026-034-035-042-043-051-060-041945-
Wayne-Fayette-Union-Franklin-Ripley-Hardin-Mercer-Auglaize-Darke-
Shelby-Miami-Preble-
332 PM EDT Sat May 3 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana and west central Ohio.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ074-075-080-KYZ089>100-OHZ044>046-052>056-061>065-070>074-077>082-
088-041945-
Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Logan-Union-
Delaware-Champaign-Clark-Madison-Franklin-Licking-Montgomery-Greene-
Fayette-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
332 PM EDT Sat May 3 2025
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, central Ohio, south central Ohio,
southwest Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
Widespread rain is expected into tonight. Additional downpours on
top of already saturated soils may result in isolated flooding,
particularly in low-lying and flood-prone areas.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Hocking
- When
- May 3, 8:45 PM EST to 10:45 PM EST
- Where
- Hocking County, 0.32 mi SE of Haydenville to 0.29 mi ESE of Haydenville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.477, -82.325
High water was reported over the intersection of Haydenville Road and Wandling Road.
Flood, Hocking
- When
- May 3, 9:50 PM EST to 11:50 PM EST
- Where
- Hocking County, 1.03 mi SSW of Greendale to 1.14 mi SSW of Greendale
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.516, -82.287
High water was reported over the intersection of State Route 278 and State Route 595.
Flood, Hocking
- When
- May 3, 10:30 PM EST to May 4, 12:30 AM EST
- Where
- Hocking County, 0.29 mi W of Starr to 0.31 mi W of Starr
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.399, -82.375
High water was reported near the intersection of Tick Ridge Road and State Route 56.
Flood, Hocking
- When
- May 3, 10:35 PM EST to May 4, 12:35 AM EST
- Where
- Hocking County, 0.24 mi ESE of Carbon Hill to 0.22 mi E of Carbon Hill
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.499, -82.246
Water was reported over State Route 278.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in West Virginia, May 3, 20251 death · 1 injured · $14,000 · 1.25 in hail · 4 events
- Flash Flooding and Hail in Nevada, May 3 to 6, 20251 death · $16,000 · 1 in hail · 6 events
- Tornadoes and Damaging Winds in Georgia, May 3, 2025$125,000 · EF1 · 26 events
- Damaging Winds in Massachusetts, May 3, 2025$76,000 · 56 kt wind · 30 events
- Hail and Damaging Winds in Maryland, May 3, 2025$75,000 · 1.75 in hail · 24 events
- Damaging Winds in New York, May 3, 2025$30,000 · 50 kt wind · 3 events
- Damaging Winds in Alabama, May 3, 2025$16,000 · 52 kt wind · 11 events
- Damaging Winds in Virginia, May 3, 2025$18,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in New Hampshire, May 3, 20251.25 in hail · 9 events
- Tornado and Damaging Winds in North Carolina, May 3 to 4, 2025EF0 · 7 events
- Tornado and Damaging Winds in South Carolina, May 3, 2025$5,000 · EF0 · 6 events
- Damaging Winds in Connecticut, May 3, 202550 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1250515, 1250516, 1250517, 1250518.